MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 5f 6x4 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter while inside the patient seemed to have a hole immediately although the physician barely put any pressure.A second unknown balloon was used to complete the procedure with no issue and injury.There was no reported patient injury.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally, and it did not appear to be deformed.The intended procedure/vessel was an angioplasty of fistula.A non-cordis syringe was used as an inflation device and was used successfully with other devices.The physician believed there was a hole as a fluoroscopy image showed minimal inflation with contrast coming out.The balloon inflated minimally and did not burst.The device was discarded and will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 5f 6x4 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter while inside the patient seemed to have a hole immediately although the physician barely put any pressure.A second unknown balloon was used to complete the procedure with no issue and injury.There was no reported patient injury.There was no difficulty removing the stylet or any of the sterile packaging components.The device was stored and prepped as per the instructions for use (ifu).There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally, and it did not appear to be deformed.The intended procedure/vessel was an angioplasty of fistula.A non-cordis syringe was used as an inflation device and was used successfully with other devices.The physician believed there was a hole as a fluoroscopy image showed minimal inflation with contrast coming out.The balloon inflated minimally and did not burst.The device was not returned for evaluation as it was discarded.No lot number was provided; therefore, a product history record (phr) review could not be generated.The reported ¿balloon leakage - during positive pressure¿ was not confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided regarding lesion characteristics and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ there is no evidence that the event was related to a manufacturing issue; therefore, no corrective action will be taken.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14681706
Report Number9616099-2022-05712
Device Sequence Number4855739
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4206040S
Device Catalogue Number4206040S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN BALLOON; MEDALLIONS SYRINGE
Patient SexMale